MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a peripheral intervention procedure using a flexor high-flex ansel guiding sheath, at the end of the case, the valve started to leak.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use, manufacturing instructions, quality control data, and visual inspection/functional testing of the returned device were conducted during the investigation.The sheath of the flexor high-flex ansel guiding sheath was returned with the dilator fully inserted.No damage was visible.The dilator was removed from the sheath and tested for leakage.Leakage was detected from the check-flo disc.The silicone disc was visually examined within the check-flo assembly and no tears or damage were visible.The check-flo assembly was disassembled to examine the disc.The silicone disc was positioned correctly within the check-flo.A small tear was noted in the center of the disc on the inferior side.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the examination of the returned complaint device and the available information, the likely cause of the failure is attributed to the healthcare professional¿s technique/procedure.Many devices were being inserted and withdrawn from the sheath which could have caused a tear in the silicone disc, which might have led to leakage.Per the quality engineering risk assessment, no further action is warranted.We will notify the appropriate personnel and continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that during a peripheral intervention procedure using a flexor high-flex ansel guiding sheath at the femoral artery, the valve started to leak at the end of the case.Access was gained contralaterally.The patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6602375
Report Number1820334-2017-00985
Device Sequence Number369334
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)200208(10)7658739
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1